SSRI discontinuation syndrome, also known as SSRI withdrawal syndrome or SSRI cessation syndrome, is a syndrome that can occur following the interruption, dose reduction, or discontinuation of SSRI (selective serotonin re-uptake inhibitor) or SNRI antidepressant medications. The condition often begins between the time of reduction in dosage or complete discontinuation, depending on the elimination half-life of the drug and the patient's metabolism.
The particulars of the syndrome, in light of the multitude of prescribed agents, have been disputed. Nonetheless, double-blind placebo controlled trials demonstrate statistically and clinically significant indications of difficulties with the discontinuing of SSRIs.
Read more about SSRI Discontinuation Syndrome: Signs and Symptoms, History, Cause, Post-SSRI Sexual Dysfunction, Diagnosis, Definition of Withdrawal, Mechanism, Prevention and Treatment, Persistent Adverse Effects, Discontinuation of SNRIs, Fluoxetine As An Intervention, Neonatal Withdrawal
Other articles related to "ssri, ssris, ssri discontinuation syndrome, syndrome, discontinuation":
... late 2004 media attention was given to a proposed link between SSRI use and juvenile suicide ... For this reason, the use of SSRIs in pediatric cases of depression is now recognized by the United States FDA as warranting a cautionary statement to the parents of children who may be ... The FDA's currently required packaging insert for SSRIs includes a warning (known as a "black box warning") that a pooled analysis of placebo controlled trials of 9 antidepressant drugs (including ...
... (FDA) issued a warning on July 19, 2006 that nursing mothers on SSRIs must discuss treatment with their physicians ... When taken by pregnant women, selective serotonin reuptake inhibitors (SSRIs) cross the placenta and have the potential to affect newborns ... Although SSRIs have not been associated with congenital malformations, some evidence suggests that they are associated with neonatal complications such as neonatal abstinence syndrome (N ...
... Antidepressants such as SSRIs have some dependence producing effects, most notably a withdrawal syndrome ... SSRIs have little abuse potential, but discontinuation can produce disturbing withdrawal symptoms that may be indistinguishable from a reoccurrence of the original illness ... Since physical dependence is a reality, discontinuation should be discussed with a medical practitioner before beginning treatment with this class of drugs ...
Famous quotes containing the word syndrome:
“Women are taught that their main goal in life is to serve othersfirst men, and later, children. This prescription leads to enormous problems, for it is supposed to be carried out as if women did not have needs of their own, as if one could serve others without simultaneously attending to ones own interests and desires. Carried to its perfection, it produces the martyr syndrome or the smothering wife and mother.”
—Jean Baker Miller (20th century)